[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1986

Hypersensitivity Caused by Synthetic Thyroid Hormones in a Hypothyroid Patient With Hashimoto's Thyroiditis

Author Affiliations

From the Fourth Department of Internal Medicine (Drs Shibata and Ogata); the Department of Medicine and Physical Therapy (Dr Tadokoro), University of Tokyo School of Medicine, and the Kanto Chuo Hospital, Tokyo (Drs Hayakawa and Hirukawa).

Arch Intern Med. 1986;146(8):1624-1625. doi:10.1001/archinte.1986.00360200204034
Abstract

• A 63-year-old hypothyroid woman with Hashimoto's thyroiditis developed fever, eosinophilia, and liver dysfunction in response to replacement doses of triiodothyronine, or L-thyroxine. The symptoms disappeared on cessation of the replacement therapy. Lymphocyte stimulation tests showed high stimulation indexes for both hormones. After an interval of four months, when the patient became severely hypothyroid, treatment with triiodothyronine on a slowly increasing dose program was tried and resulted in a good control without ill response at this time. This observation indicates that, under certain pathologic conditions, hypersensitivity may be induced to thyroid hormones administered exogenously.

(Arch Intern Med 1986;146:1624-1625)

×